Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Sep 23, 2012, 2:55 PM EDT for 31 counties in Kentucky; 10 counties in Indiana. It took effect at Sep 24, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 2:55 PM EDT (18:55 UTC)
- In effect from
- Sep 24, 2012, 2:00 AM EDT
- Expired
- Sep 24, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 41 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS73 KLMK 231855 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT SUN SEP 23 2012 ...WIDESPREAD FROST IS ANTICIPATED FOR MUCH OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA... .HIGH PRESSURE HAS BEGUN TO BUILD INTO THE OHIO VALLEY...BRINGING WITH IT UNSEASONABLY COLD TEMPERATURES AND MOSTLY CLEAR SKIES FOR TONIGHT. PATCHY FROST WAS REPORTED ACROSS THE AREA EARLY SUNDAY MORNING AND LOW TEMPERATURES TONIGHT ARE EXPECTED TO BE EVEN COLDER. THEREFORE...A FROST ADVISORY HAS BEEN ISSUED FOR SOUTHERN INDIANA AND MUCH OF CENTRAL KENTUCKY. FROSTY CONDITIONS ARE ESPECIALLY A CONCERN FOR FROST PRONE AREAS SUCH AS VALLEYS...SHELTERED LOCATIONS...AND OTHER RURAL SPOTS. PLEASE ENSURE SENSITIVE VEGETATION AND OTHER SUSCEPTIBLE PLANTS ARE COVERED OR BROUGHT INDOORS THIS EVENING. IN ADDITION...IT IS HIGHLY RECOMMENDED THAT PETS ARE NOT LEFT OUTSIDE TONIGHT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-241200- /O.NEW.KLMK.FR.Y.0004.120924T0600Z-120924T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND 255 PM EDT SUN SEP 23 2012 /155 PM CDT SUN SEP 23 2012/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY. * TEMPERATURES WILL DROP WELL INTO THE 30S FOR MOST LOCATIONS. * THE TIMING WILL BE LATE OVERNIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS INCLUDE POSSIBLE DAMAGE TO SENSITIVE VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LG
2 follow-up statements
729 WWUS73 KLMK 240827 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 427 AM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT THIS MORNING... .UNSEASONABLY COOL CANADIAN HIGH PRESSURE COMBINED WITH CLEAR SKIES AND CALM WINDS WILL RESULT IN AREAS OF FROST ACROSS PARTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY THIS MORNING. LOW LYING AREAS AWAY FROM THE CITY WILL BE AT THE BIGGEST RISK FOR FROST. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-241200- /O.CON.KLMK.FR.Y.0004.000000T0000Z-120924T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND 427 AM EDT MON SEP 24 2012 /327 AM CDT MON SEP 24 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * TEMPERATURES WILL DROP WELL INTO THE 30S FOR MOST LOCATIONS. * THE FROST THREAT WILL CONTINUE THROUGH EARLY THIS MORNING. * IMPACTS INCLUDE POSSIBLE DAMAGE TO SENSITIVE VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
766 WWUS73 KLMK 241202 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 802 AM EDT MON SEP 24 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-241315- /O.EXP.KLMK.FR.Y.0004.000000T0000Z-120924T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND 802 AM EDT MON SEP 24 2012 /702 AM CDT MON SEP 24 2012/ ...FROST ADVISORY HAS EXPIRED... AFTER TEMPERATURES BOTTOMED OUT IN THE 32 TO 37 DEGREE RANGE EARLIER THIS MORNING...TEMPERATURES HAVE NOW WARMED INTO THE UPPER 30S TO THE LOWER 40S. THE THREAT OF FROST HAS ENDED AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST WEATHER INFORMATION AND FORECAST UPDATES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:02 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 23, 1:02 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 102 PM EDT SUN SEP 23 2012 ...Updated Aviation Discussion... .Short Term (Today and Tonight)... Issued at 315 AM EDT Sun Sep 23 2012 ...Patchy Frost Possible Tonight... The main short term concern continues to be the possibility of patchy frost late tonight into early Mon morning. The latest model guidance still indicates the main cold core of a sfc high pressure passing to our north tonight. However, some of our southeast Indiana and north central KY counties may be close enough to the core to be at greater risk for the best rad cooling and resultant patchy frost formation. Lows in this area will likely reach the mid 30s with upper 30s to low 40s expected elsewhere. Therefore, will go ahead and issue an SPS for portions of southeast Indiana and north central KY along and north of I-64. Frost is still expected to be light and patchy and in nature in the SPS area, but more likely to form than in southwest Indiana or other portions of central KY. For those with sensitive vegetation and other agricultural concerns related to frost, it is highly recommended that action is taken to ensure that plants are covered or brought indoors. Some very light patchy fog may also form in valley locations and low spots late tonight. As for today, sunny skies will prevail with high temps only topping out in the mid to upper 60s. Good cold air advection from the approaching Canadian sfc high will be the cause for high temps 10-12 degrees below normal for this time of year. .Long Term (Monday - Saturday)... Issued at 320 AM EDT Sun Sep 23 2012 There will be several weak features to contend with as we are under zonal flow aloft for much of this long-term period. Expect an unsettled week with several chances of scattered showers and a few thunderstorms. Not expecting continuous showers and thunderstorms as the ZFP would suggest, but on and off chances nonetheless. Surface high pressure that will provide another nice day Monday will shift eastward to the mid-Atlantic states by Tuesday morning and meander around the southeast CONUS through mid week. While models differ a bit with timing, there is some agreement that a weak convective complex will develop around the northern Ozarks to St. Louis region on the nose of a LLJ late Monday. This will track eastward Monday night, with perhaps a few showers and thunderstorms making it into southern Indiana and central Kentucky overnight. There is some agreement between the SREF, NAM and ECMWF that these will continue pushing east through the forecast area Tuesday. If the convection does not continue an eastward push and dissipates early Tuesday morning, then there remains the possibility of a few showers and thunderstorms Tuesday afternoon. The atmosphere will become more moist and a bit more unstable, along with potential outflow boundaries from morning convection to aid as a localized focus. By Tuesday night, a weak frontal boundary will be sinking south across the Great Lakes and appears to be across portions of central Illinois and northern Indiana by Wednesday morning. Within the lower levels of the atmosphere, a deformation zone will accompany the front just to our north. With a LLJ expected to develop directly over the Ohio River Tuesday night ahead of the frontal boundary, expect showers and storms to develop within a corridor from central Illinois to southern Ohio. This would place southern Indiana and north-central Kentucky within this activity, which could linger into Wednesday. From here models begin to differ on just what will happen with the frontal boundary. It could continue to push south and wash out across central Kentucky as the ECMWF suggests or it could pivot across north-central Kentucky and lift slightly north as an upper-level trough approaches the Middle Mississippi River Valley, which is suggested by the GFS. Either way, our northern forecast area would still have a continued chance of showers and a few storms Wednesday night and potentially Thursday. If the ECMWF solution pans out, the chance could be shifted a little further south. The models do seem to agree on the approach of the upper-level trough for the end of the work week, but differ in the strength and timing. Overall, the trough seems to slide into the Ohio Valley Friday and develop a weak surface low over the area. The system will shift northeast during the day Friday, while the associated cold front pushes through the forecast area from northwest to southeast Friday night and through the day Saturday. This system appears to bring a fairly good chance of showers and thunderstorms to the entire area, with another cool down behind the front. As for temperatures, after the cool day Monday temperatures will warm and generally range from the mid 70s to low 80s. Wednesday still appears to be the warmest day, with low to perhaps mid 80s anticipated for many locations. Should see a cool down Saturday as the frontal boundary pushes through. Overnight lows will start out ranging from the mid 40s to low 50s Monday night, but will warm and remain generally in the upper 50s and low 60s for the remainder of the extended period. && .Aviation (18Z TAF Issuance)... Issued at 100 PM EDT Sun Sep 23 2012 VFR conditions expected through the TAF period as surface high pressure builds in from the northwest. As previously anticipated, a CU field has begun to develop across southern Indiana and northern Kentucky. The fair weather clouds will continue to overtake much of the Ohio Valley with minimal to no impacts to aviation interests. The wind forecast with respect to direction was a bit tricky as they will most likely be variable under that high pressure building in. The speeds will stay light through the afternoon and will go calm after sunset. With high pressure continuing to traverse off toward the east tomorrow, this will allow for more clouds to develop again Monday and winds to take a more southerly shift. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......AMS Long Term........MJP Aviation.........lg
Hazardous weather outlook, Sep 23, 11:12 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1112 AM EDT SUN SEP 23 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241515- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1112 AM EDT SUN SEP 23 2012 /1012 AM CDT SUN SEP 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM EARLY TUESDAY MORNING INTO NEXT WEEKEND AS SEVERAL DISTURBANCES MOVE ALONG A STALLED FRONTAL BOUNDARY OVER THE OHIO VALLEY. LIGHTNING WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS. THE BEST CHANCES FOR STORMS WILL BE ALONG AND NORTH OF INTERSTATE 64 IN SOUTHERN INDIANA AND NORTHERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/MJP/LG
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.